On the reduction of binary quadratic forms


Creative Commons License

ZEYTİN A.

PUBLICATIONES MATHEMATICAE-DEBRECEN, vol.89, pp.203-221, 2016 (Journal Indexed in SCI) identifier identifier

  • Publication Type: Article / Article
  • Volume: 89
  • Publication Date: 2016
  • Doi Number: 10.5486/pmd.2016.7470
  • Title of Journal : PUBLICATIONES MATHEMATICAE-DEBRECEN
  • Page Numbers: pp.203-221

Abstract

We give an interpretation of the reduction algorithm of Gauss in terms of carks, which are certain types of infinite ribbon graphs (or infinite dessins). We then describe an alternative reduction which is slightly faster than Gauss'. We also solve the minimal value problem and describe an algorithmic solution to the representation problem of indefinite binary quadratic forms.